Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2019, 3:25 PM EDT for Union County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2019, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 19, 2019, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Union County, GA
The radar
The Greer radar (KGSP), 157 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WWUS82 KFFC 191925
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Mon Aug 19 2019
GAZ008-009-015-016-192000-
Union GA-Towns GA-White GA-Lumpkin GA-
325 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION...SOUTHERN
TOWNS...NORTHERN WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 400 PM
EDT...
At 325 PM EDT...a strong thunderstorm was over Blood Mountain
Shelter, or 10 miles south of Blairsville...moving south at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Suches, Owltown, Whitley Gap Shelter, Blue Mountain Shelter, Vogel
State Park, Anna Ruby Falls, Turners Corner, Woods Hole Shelter,
Blood Mountain Shelter, Gaddistown, Gooch Mountain Shelter and Low
Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3484 8376 3474 8367 3469 8390 3463 8389
3464 8403 3470 8410 3473 8410 3473 8409
3480 8409 3485 8386
TIME...MOT...LOC 1925Z 341DEG 13KT 3473 8394
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:38 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 19, 2:38 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 238 PM EDT Mon Aug 19 2019 .SHORT TERM /Tonight through Tuesday Night/... Weak upper level trough over the area will support higher precipitation coverage through the short term. The trough has allowed deeper moisture to advect into the area, contributing to a moist and unsettled airmass over the state. A surface low nearby will traverse the state through Tuesday, triggering greater diurnally- driven storm development each afternoon and evening. Forecast continues to show areas of likely pops each afternoon, with good chance pops elsewhere. Widespread severe weather is not a concern through the short term, although it is still possible for a few storms to become strong to marginally severe. The main concerns are gusty winds, frequent lightning, and locally heavy rainfall. Increased cloudiness and storm coverage will result in slightly cooler high temperatures on Tuesday. Expect most areas to reach only the upper 80s to low 90s, with Heat Index values under 100. 31 .LONG TERM /Wednesday through Monday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Diurnally driven scattered to numerous showers and thunderstorms will be the norm in the extended periods of the forecast. The area will remain situated in the weak upper trough between the ridge over the Plains and western Atlantic ridge. Moisture continues to slowly increase across the area through the end of the week which will will provide a boost each afternoon for convective development. By the end of the week, the models are showing a cold front pushing south out of the great lake state Thursday and into North GA Friday. The models show this frontal boundary stalling across the southeastern U.S. and keeping rain chances across the region through the end of the forecast period. Another weaker wave also pushes northeast out of the western gulf which will also keep precip chances going through day 7. As for now, will continue with scattered to numerous convection each day. Temperatures, while tempered somewhat by increased convection, will remain above normal through the week. The increased moisture will also keep afternoon heat index values from the upper 90s to low 100s. 01 && .AVIATION... 18Z Update... Expect better precipitation coverage today, and have indicated TEMPO TSRA for all TAF sites generally 20-00Z. MVFR-VFR cigs will continue, with some improvement this evening with diminishing precip before degrading overnight. IFR cigs and IFR-MVFR visibilities will move northwestward into the area from the south, with IFR cigs expected at KCSG, KMCN, and AHN. The Atlanta-area sites could see FEW-SCT low MVFR, but lowest cigs are expected to stay south of the KATL airport at this time. Will be dependent on rain today. Winds will be east, with a shift to the west possible after 00z Wednesday. Speeds under 8kt except near convection. //ATL Confidence...18Z Update... Medium on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 90 / 40 60 50 40 Atlanta 73 89 72 90 / 40 50 40 40 Blairsville 65 85 65 87 / 30 50 40 40 Cartersville 71 92 71 92 / 30 40 30 40 Columbus 74 90 72 92 / 50 50 30 40 Gainesville 71 89 71 90 / 30 50 40 40 Macon 72 88 71 91 / 50 60 40 40 Rome 71 93 72 93 / 20 30 30 40 Peachtree City 71 91 71 92 / 40 50 40 40 Vidalia 72 89 72 92 / 60 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Aug 19, 10:10 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1010 AM EDT Mon Aug 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1010 AM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected across much of north and central Georgia this afternoon into tonight. Gusty winds, frequent lightning and locally heavy rainfall are possible. Heat index values will range between 100 and 105 degrees across portions of north and central Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through the week, mainly in the afternoon and evening. A few storms could be strong to marginally severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of any severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 19, 3:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Mon Aug 19 2019
GAZ008-009-015-016-191930-
Union GA-Towns GA-White GA-Lumpkin GA-
300 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...SOUTHERN TOWNS...
WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 330 PM EDT...
At 300 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
over Cleveland. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Blue Mountain Shelter, Mossy Creek, Low Gap Shelter,
Camp Coleman Lake, Anna Ruby Falls, Leaf, Smithgall Woods
Conservation Are, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3482 8365 3480 8368 3477 8365 3477 8363
3474 8362 3469 8364 3466 8366 3462 8364
3458 8364 3455 8362 3453 8363 3452 8385
3482 8392 3485 8366
TIME...MOT...LOC 1900Z 168DEG 3KT 3464 8376
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 19, 3:09 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT Mon Aug 19 2019
GAZ014-021-022-191945-
Dawson GA-Cherokee GA-Forsyth GA-
309 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTHERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 345 PM EDT...
At 308 PM EDT...a strong thunderstorm was over Ball Ground, or 9
miles northeast of Canton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Ball Ground, Waleska, Matt, Silver City, Hollis Lathem
Reservoir, Reavis Mountain and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3438 8453 3436 8441 3438 8433 3437 8411
3430 8411 3425 8439 3435 8464
TIME...MOT...LOC 1908Z 337DEG 2KT 3431 8436
WIND...40MPHLocal storm report, Aug 19, 3:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 NNE TRION 34.57N 85.30W
08/19/2019 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS DOWNED ONTO RIDGEWAY DRIVE, BLOCKING THE
ROAD.
&&
EVENT NUMBER FFC1900660
RWILLISLocal storm report, Aug 19, 3:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 NE TRION 34.56N 85.27W
08/19/2019 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS DOWNED AND BLOCKING HALLS VALLEY DRIVE.
&&
EVENT NUMBER FFC1900661
RWILLISSpecial weather statement, Aug 19, 3:22 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Mon Aug 19 2019
GAZ020-192000-
Bartow GA-
322 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARTOW COUNTY UNTIL 400
PM EDT...
At 322 PM EDT...a strong thunderstorm was near Folsom, or 11 miles
north of Cartersville...moving south at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Adairsville, White, Kingston, Pine Log, Folsom and
Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3439 8497 3438 8497 3438 8496 3439 8495
3440 8487 3440 8473 3441 8473 3441 8470
3426 8467 3424 8498 3439 8498
TIME...MOT...LOC 1922Z 341DEG 13KT 3432 8484
WIND...50MPHSpecial weather statement, Aug 19, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Mon Aug 19 2019
GAZ008-009-015-016-192000-
Union GA-Towns GA-White GA-Lumpkin GA-
325 PM EDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION...SOUTHERN
TOWNS...NORTHERN WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 400 PM
EDT...
At 325 PM EDT...a strong thunderstorm was over Blood Mountain
Shelter, or 10 miles south of Blairsville...moving south at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Suches, Owltown, Whitley Gap Shelter, Blue Mountain Shelter, Vogel
State Park, Anna Ruby Falls, Turners Corner, Woods Hole Shelter,
Blood Mountain Shelter, Gaddistown, Gooch Mountain Shelter and Low
Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3484 8376 3474 8367 3469 8390 3463 8389
3464 8403 3470 8410 3473 8410 3473 8409
3480 8409 3485 8386
TIME...MOT...LOC 1925Z 341DEG 13KT 3473 8394
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:36 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Aug 19, 1:24 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Aug 19, 2:00 PM EDT | Special Weather Statement | FFC | Pickens | 30 min |
| Aug 19, 2:01 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Aug 19, 2:12 PM EDT | Special Weather Statement | FFC | Chattooga | 33 min |
| Aug 19, 2:20 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Aug 19, 2:23 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Aug 19, 2:25 PM EDT | Special Weather Statement | FFC | White | 35 min |
| Aug 19, 2:30 PM EDT | Special Weather Statement | FFC | Pickens | 30 min |
| Aug 19, 2:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Gordon, Pickens | 42 min |
| Aug 19, 2:41 PM EDT | Special Weather Statement | FFC | White | 19 min |
| Aug 19, 2:53 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| Aug 19, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 51 min |
| Aug 19, 2:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 34 min |
| Aug 19, 3:00 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Aug 19, 3:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Aug 19, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 30 min |
| Aug 19, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Gordon | 46 min |
| Aug 19, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 45 min |
| Aug 19, 3:22 PM EDT | Special Weather Statement | FFC | Bartow | 38 min |
| Aug 19, 3:27 PM EDT | Special Weather Statement | FFC | Cherokee | 18 min |
| Aug 19, 3:28 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Aug 19, 3:39 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Aug 19, 3:42 PM EDT | Special Weather Statement | FFC | Dawson | 18 min |
| Aug 19, 3:46 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Floyd | 44 min |
| Aug 19, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 42 min |
| Aug 19, 3:55 PM EDT | Special Weather Statement | FFC | Fannin, Lumpkin, Union | 35 min |
| Aug 19, 3:59 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Aug 19, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 29 min |
| Aug 19, 4:03 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Aug 19, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 51 min |
| Aug 19, 4:15 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Aug 19, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 34 min |
| Aug 19, 4:26 PM EDT | Special Weather Statement | FFC | Fannin | 34 min |
| Aug 19, 4:30 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 30 min |
| Aug 19, 4:32 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 19, 4:34 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Aug 19, 4:38 PM EDT | Special Weather Statement | FFC | Paulding | 37 min |
| Aug 19, 4:59 PM EDT | Special Weather Statement | FFC | Forsyth | 16 min |
| Aug 19, 5:01 PM EDT | Special Weather Statement | FFC | Banks | 14 min |
| Aug 19, 5:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 16 min |
| Aug 19, 5:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 15 min |
| Aug 19, 5:45 PM EDT | Special Weather Statement | FFC | Jackson | 30 min |
| Aug 19, 6:13 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| Aug 19, 6:21 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Aug 19, 6:33 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 27 min |
| Aug 19, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Oconee | 40 min |
| Aug 19, 7:03 PM EDT | Special Weather Statement | FFC | Madison | 12 min |
| Aug 19, 7:15 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 30 min |
| Aug 19, 7:50 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
| Aug 19, 7:52 PM EDT | Special Weather Statement | FFC | Wilkes | 38 min |
| Aug 19, 7:53 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Aug 19, 7:54 PM EDT | Special Weather Statement | FFC | Greene | 36 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.